Alert archive / Texas / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Brownsville, TX

February 10, 20118 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Feb 10, 2011, 3:54 AM CST for 8 counties in Texas. It took effect at Feb 11, 2011, 2:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 3:54 AM CST (09:54 UTC)
In effect from
Feb 11, 2011, 2:00 AM CST
Expired
Feb 10, 2011, 5:05 PM CST
In force
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2011-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2011-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS44 KBRO 100954
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CST THU FEB 10 2011

...COLD WIND CHILLS CONTINUE ACROSS ALL OF DEEP SOUTH TEXAS EARLY THIS
MORNING...

.THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS
EARLY THIS MORNING WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS ALL
OF DEEP SOUTH TEXAS THIS MORNING. FREEZING TEMPERATURES TONIGHT
INTO FRIDAY MORNING WITH NORTH WINDS WILL PROVIDE LOW WIND CHILL
VALUES AGAIN LATE TONIGHT THROUGH FRIDAY MORNING.

TXZ248>251-101800-
/O.NEW.KBRO.WC.Y.0003.110211T0600Z-110211T1500Z/
/O.CON.KBRO.WC.W.0003.000000T0000Z-110210T1400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
354 AM CST THU FEB 10 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM CST
THIS MORNING. 

NORTH WINDS OF 15 TO 20 MPH EARLY THIS MORNING IN COMBINATION WITH
TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S WILL GENERATE
WIND CHILL VALUES IN THE TEENS TO LOWER 20S ACROSS THE AREA THIS MORNING.

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15
MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP ACROSS
THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE
EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT
ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF
NOT PROTECTED...AND COULD DIE.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING
TO SCHOOL.

&&

$$

TXZ252>257-101800-
/O.NEW.KBRO.WC.Y.0003.110211T0600Z-110211T1500Z/
/O.CON.KBRO.WC.Y.0002.000000T0000Z-110210T1400Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
354 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM
CST THIS MORNING. 

NORTH WINDS OF 15 TO 25 MPH EARLY THIS MORNING IN COMBINATION WITH
TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S WILL
GENERATE WIND CHILL VALUES IN THE LOWER TO MID 20S ACROSS THE
AREA.

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15
MPH...WIND CHILL VALUES IN THE MID TO UPPER 20S WILL DEVELOP ACROSS
THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

CASTILLO
4 follow-up statements
417 
WWUS44 KBRO 101358
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
758 AM CST THU FEB 10 2011

...COLD WIND CHILLS CONTINUE ACROSS ALL OF DEEP SOUTH TEXAS EARLY
THIS MORNING...

.THE COMBINATION OF BELOW FREEZING TEMPERATURES AND BREEZY WINDS
EARLY THIS MORNING WILL PROVIDE VERY COLD WIND CHILL VALUES ACROSS
PORTIONS OF DEEP SOUTH TEXAS. FREEZING TEMPERATURES TONIGHT INTO
FRIDAY MORNING WITH NORTH WINDS WILL PROVIDE LOW WIND CHILL VALUES
AGAIN.

TXZ252>257-101600-
/O.EXP.KBRO.WC.Y.0002.000000T0000Z-110210T1400Z/
/O.EXT.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
758 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. THE
WIND CHILL ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY. 

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15
MPH...WIND CHILL VALUES IN THE 20S WILL DEVELOP ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

&&

$$

TXZ248>251-101600-
/O.EXT.KBRO.WC.W.0003.000000T0000Z-110210T1600Z/
/O.EXT.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
758 AM CST THU FEB 10 2011

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 2 AM TO
9 AM CST FRIDAY. 

NORTH WINDS OF 15 MPH EARLY THIS MORNING IN COMBINATION WITH
TEMPERATURES IN THE UPPER 20S WILL GENERATE WIND CHILL VALUES IN
THE LOWER 20S ACROSS THE AREA.

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO
15 MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP
ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE
EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS. PERSONS NOT
ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE IF
NOT PROTECTED...AND COULD DIE.

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING
TO SCHOOL.

&&

$$
175 
WWUS44 KBRO 101629
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1029 AM CST THU FEB 10 2011

...COLD WIND CHILLS AGAIN TONIGHT...

.FREEZING TEMPERATURES TONIGHT INTO FRIDAY MORNING COMBINED WITH
NORTH WINDS WILL CAUSE LOW WIND CHILL VALUES AGAIN.

TXZ248>251-102130-
/O.EXP.KBRO.WC.W.0003.000000T0000Z-110210T1600Z/
/O.CON.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
1029 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...
...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY. 

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO 15
MPH...WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP ACROSS
THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

&&

$$

TXZ252>257-102130-
/O.CON.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1029 AM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY. 

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AGAIN LATE
TONIGHT THROUGH FRIDAY MORNING AND WITH NORTH WINDS OF 10 TO
15 MPH...WIND CHILL VALUES IN THE 20S WILL DEVELOP ACROSS THE
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

&&

$$
742 
WWUS44 KBRO 101832
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1232 PM CST THU FEB 10 2011

...COLD WIND CHILL VALUES EXPECTED AGAIN TONIGHT...

.FREEZING TEMPERATURES TONIGHT INTO FRIDAY MORNING COMBINED WITH
NORTH WINDS WILL CAUSE LOW WIND CHILL VALUES AGAIN.

TXZ249>251-110330-
/O.UPG.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
/O.NEW.KBRO.WC.W.0004.110211T0800Z-110211T1500Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
1232 PM CST THU FEB 10 2011

...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY.
THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S LATE TONIGHT
THROUGH FRIDAY MORNING AND WITH LIGHT NORTH WINDS...WIND CHILL
VALUES OF 15 TO 20 DEGREES WILL DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE
EXPECTED TO FALL TO OR BELOW 20 FOR AT LEAST 3 HOURS.  PERSONS
NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE
IF NOT PROTECTED...AND COULD DIE. 

&&

$$

TXZ248-252>257-110330-
/O.CON.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1232 PM CST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY. 

TEMPERATURES WILL FALL INTO THE UPPER 20S TO NEAR 30 DEGREES AGAIN
LATE TONIGHT THROUGH FRIDAY MORNING AND WITH LIGHT NORTH WINDS...
WIND CHILL VALUES OF 20 TO 30 DEGREES WILL DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

&&

$$
157 
WWUS44 KBRO 102305
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
505 PM CST THU FEB 10 2011

...THE WIND CHILL WARNING AND WIND CHILL ADVISORY HAS BEEN
CANCELLED... 

.THE WINDS WILL BE BELOW WIND CHILL WARNING AND WIND CHILL
ADVISORY CRITERIA OVERNIGHT. LIGHT NORTHERLY WINDS TO CALM
CONDITIONS WILL PREVAIL ACROSS DEEP SOUTH TEXAS OVERNIGHT.



TXZ249>251-110015-
/O.CAN.KBRO.WC.W.0004.110211T0800Z-110211T1500Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
505 PM CST THU FEB 10 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND CHILL WARNING. 

THE WINDS WILL REMAIN BELOW WIND CHILL WARNING CRITERIA THIS
EVENING AND OVERNIGHT. LIGHT NORTHERLY WINDS TO CALM CONDITIONS WILL
PREVAIL ACROSS DEEP SOUTH TEXAS THIS EVENING AND OVERNIGHT.
THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED.


$$

TXZ248-252>257-110015-
/O.CAN.KBRO.WC.Y.0003.110211T0800Z-110211T1500Z/
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
505 PM CST THU FEB 10 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND CHILL ADVISORY. 

THE WINDS WILL REMAIN BELOW WIND CHILL ADVISORY CRITERIA THIS
EVENING AND OVERNIGHT. LIGHT NORTHERLY WINDS TO CALM CONDITIONS
WILL PREVAIL ACROSS DEEP SOUTH TEXAS THIS EVENING AND OVERNIGHT.
THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 2:56 AM CST, 58 minutes earlier.

Area forecast discussion, Feb 10, 2:56 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
256 AM CST THU FEB 10 2011

.SHORT TERM /TODAY THROUGH 6 PM FRIDAY/...SATELLITE IMAGES INDICATE
SKIES HAVE MOSTLY CLEARED ACROSS MOST OF DEEP SOUTH TEXAS EARLY THIS
MORNING WITH SOME HIGH CLOUDS STREAMING FROM SOUTHWEST TO NORTHEAST
ACROSS THE NORTHERN PORTIONS. THE HIGH CLOUDS ACROSS THE NORTHERN
CWA AND MID CLOUDS ACROSS THE SOUTHEAST PORTIONS MAY KEEP
TEMPERATURES FROM REACHING HARD FREEZE CRITERIA NORTH AND FREEZE
CRITERIA SOUTH. HOWEVER...COLD AIR ADVECTION CONTINUES ACROSS THE
EASTERN HALF OF THE CWA AS STRONG NORTH WINDS CONTINUE ACROSS THE
COASTAL SECTIONS. WILL NOT MAKE ANY CHANGES TO THE CURRENT WARNINGS
AND ADVISORIES UNLESS TEMPS BEGIN TO WARM BEFORE SUNRISE.
TEMPERATURES WILL GRADUALLY WARM TODAY WITH DIURNAL HEATING BUT THE
SHALLOW BUT MODIFYING ARCTIC AIR WILL KEEP TEMPS FROM REACHING 50
DEGREES ACROSS MOST OF THE RIO GRANDE VALLEY THIS AFTERNOON.

ANOTHER ROUND OF FREEZING TEMPERATURES WILL DEVELOP TONIGHT INTO
EARLY FRI MORNING AS RELATIVELY LIGHT WINDS AND CLEAR SKIES ALLOW
RADIATIONAL COOLING. WITH THE DRY AND COLD AIR ACROSS THE
AREA...WILL GO AHEAD AND ISSUE A HARD FREEZE WARNING FOR JIM
HOGG...BROOKS AND KENEDY COUNTIES TONIGHT AND A FREEZE WARNING FOR
THE REST OF THE CWA EXCEPT COASTAL CAMERON AND COASTAL WILLACY. WITH
NORTH WINDS NEAR 10 MPH AND TEMPS BELOW FREEZING TONIGHT INTO EARLY
FRIDAY...WILL GO AHEAD AND ISSUE A WIND CHILL ADVISORY FOR THE
ENTIRE AREA LATE TONIGHT INTO FRI MORNING AS WIND CHILL VALUES REACH
25 TO 30 DEGREES.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...A MUCH CALMER AND
MILDER PATTERN IS IN STORE FOR THE EXTENDED PERIOD AS MIDLEVEL
RIDGING DOMINATES THE CENTRAL US...DEFLECTING SYSTEMS INTO THE
EASTERN US. FRIDAY NIGHT...NORTHEAST WINDS AT THE SFC WILL BEGIN
TO BRING GULF MOISTURE BACK TO THE REGION...WITH SLIGHTLY
MODERATED LOWS FOR THE LOWER VALLEY...BUT ANOTHER NIGHT OF BELOW
FREEZING TEMPS FOR AREAS FROM APY TO BKS TO NQI UNDER CLEAR SKIES
AND DOMINANT RADIATIONAL COOLING. WINDS WILL NOT BE ELEVATED AS
IN PREVIOUS NIGHTS...SO WIND CHILL ISSUES WILL BE LESSENED. MORE
CONSIDERABLE ONSHORE FLOW DEVELOPS SATURDAY AS THE SFC RIDGE MOVES
INTO THE NORTHWEST GULF...TURNING WINDS BACK TO THE SOUTHEAST.
HIGH TEMPERATURES FOR THE WEEKEND WILL STEADILY INCREASE...WITH
HIGHS SATURDAY IN THE MID TO UPPER 60S AND SUNDAY REACHING THE LOW
70S. CONDITIONS WILL IMPROVE FURTHER FOR NEXT WEEK WITH HIGHS
REMAINING IN THE MID TO UPPER 70S AND LOWS IN THE LOWER 50S.

&&

.AVIATION...
SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE MID LEVEL
CLOUDS LINGERING ACROSS SOUTHEAST PORTIONS OF THE CWA EARLY THIS
MORNING WITH SOME HIGH CLOUDS MOVING ACROSS THE REST OF DEEP SOUTH
TEXAS. CEILING WERE NEAR 2700FT AT KPIL TO NEAR 6000FT AT KMFE.
EXPECT VFR CONDITIONS TO PREVAIL TODAY THROUGH TONIGHT AS HIGH
PRESSURE CONTINUES TO BUILD INTO THE AREA THIS AFTERNOON.

&&

.MARINE...
TODAY THROUGH 6 PM FRIDAY...SEAS WERE NEAR 11 FEET WITH NORTH
WINDS NEAR 25 KNOTS WITH GUSTS TO NEAR GALE FORCE AT BUOY020 EARLY
THIS MORNING. WILL EXTEND GALE WARNING FOR THE OFFSHORE WATERS OF
THE LOWER TEXAS COAST THROUGH 6 AM AS PRESSURE GRADIENT REMAINS
VERY STRONG ACROSS THE WESTERN GULF OF MEXICO. WILL ALSO GO AHEAD
AND EXTEND THE SCA FOR THE LAGUNA MADRE THROUGH THIS AFTERNOON AS
STRONG NORTH WINDS CONTINUE WITH COLD AIR SURGING SOUTHWARD ACROSS
THE COASTAL SECTIONS THIS MORNING. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR THE OFFSHORE WATERS FROM 6 AM THROUGH LATE THIS
AFTERNOON AS STRONG NORTH WINDS PERSIST ACROSS THE WESTERN GULF
BEFORE THE PRESSURE GRADIENT BEGINS TO RELAX THIS EVENING AS HIGH
PRESSURE SETTLES ACROSS TEXAS TONIGHT. LIGHT TO MODERATE NORTHEAST
WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT AS A RESULT.
THE SURFACE RIDGE ACROSS THE STATE WILL CONTINUE TO PROVIDE LIGHT
TO MODERATE NORTHEAST WINDS ACROSS THE COASTAL WATERS FRIDAY.

FRIDAY NIGHT THROUGH MONDAY...TRANQUIL CONDITIONS WILL CONTINUE
FOR THE COASTAL WATERS THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS
THE SFC HIGH PRESSURE AREA REMAINS IN THE VICINITY. WINDS WILL
TURN ONSHORE BY SATURDAY...RETURNING TO SOUTHEAST BY SUNDAY
AFTERNOON...WITH SPEEDS CONSISTENT AT 10 TO 15 KNOTS. SEAS WILL
CONTINUE TO RELAX AND SHOULD BE DOWN TO 2 FEET OR LESS BY SUNDAY
AND CONTINUING INTO THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  45  35  56  40 /   0   0   0   0
BROWNSVILLE          47  32  57  39 /   0   0   0   0
HARLINGEN            47  30  59  36 /   0   0   0   0
MCALLEN              49  31  59  38 /   0   0   0   0
RIO GRANDE CITY      51  30  60  37 /   0   0   0   0
SOUTH PADRE ISLAND   46  37  52  44 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR TXZ248>251.

     HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR TXZ249>251.

     WIND CHILL WARNING UNTIL 8 AM CST THIS MORNING FOR TXZ248>251.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     TXZ248>257.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     TXZ248-252>255.

     FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR TXZ252>257.

     WIND CHILL ADVISORY UNTIL 8 AM CST THIS MORNING FOR TXZ252>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CST TODAY FOR GMZ130-
     132-135.

     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR GMZ150-155-170-175.

     GALE WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/64
Hazardous weather outlook, Feb 9, 6:25 PM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
625 PM CST WED FEB 9 2011

TXZ252>257-101200-
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
625 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT MOVED THROUGH DEEP SOUTH TEXAS WEDNESDAY
AFTERNOON RESULTING IN GUSTY AND STRONG NORTH WINDS ACROSS THE
REGION. THESE STRONG NORTH WINDS ARE USHERING IN A COLD AIRMASS
OVER THE AREA TONIGHT THROUGH EARLY THURSDAY MORNING. A FREEZE
WARNING IS IN EFFECT FROM TONIGHT INTO THURSDAY MORNING. A WIND
CHILL ADVISORY IS IN EFFECT FROM TONIGHT INTO THURSDAY MORNING. A
HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ALONG AREA BEACHES OF
THE LOWER TEXAS COAST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FREEZE WATCH IS IN EFFECT FOR THE NORTHERN AND WESTERN PORTIONS
OF DEEP SOUTH TEXAS THURSDAY NIGHT INTO FRIDAY MORNING.

AN ELEVATED RIP CURRENT RISK WILL CONTINUE ALONG THE AREA BEACHES
OF THE LOWER TEXAS COAST THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>251-101200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-
625 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT MOVED THROUGH DEEP SOUTH TEXAS WEDNESDAY
AFTERNOON RESULTING IN GUSTY AND STRONG NORTH WINDS ACROSS THE
REGION. THESE STRONG NORTH WINDS ARE USHERING IN A COLD AIRMASS
OVER THE AREA TONIGHT THROUGH EARLY THURSDAY MORNING. A HARD
FREEZE WARNING IS IN EFFECT FROM TONIGHT INTO THURSDAY MORNING. A
WIND CHILL ADVISORY IS IN EFFECT FROM TONIGHT INTO THURSDAY
MORNING. A HIGH RISK OF RIP CURRENTS CAN BE EXPECTED ALONG AREA
BEACHES OF THE LOWER TEXAS COAST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FREEZE WATCH IS IN EFFECT FOR THE NORTHERN AND WESTERN PORTIONS
OF DEEP SOUTH TEXAS THURSDAY NIGHT INTO FRIDAY MORNING.

AN ELEVATED RIP CURRENT RISK WILL CONTINUE ALONG THE AREA BEACHES
OF THE LOWER TEXAS COAST THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-101200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
625 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT MOVED THROUGH THE COASTAL WATERS WEDNESDAY
AFTERNOON RESULTING IN VERY STRONG NORTH MARINE WINDS ACROSS THE
LOWER TEXAS BAY AND GULF WATERS. A GALE WARNING IS IN EFFECT FOR
ALL OF THE LOWER TEXAS GULF WATERS THROUGH THROUGH EARLY THURSDAY
MORNING. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE
LAGUNA MADRE THROUGH EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE LAGUNA MADRE
THURSDAY MORNING AND FOR THE OFFSHORE WATERS THURSDAY THROUGH
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 9, 10:27 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1027 PM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     MARINE WAVE DMG  1 E PORT ISABEL         26.07N  97.20W
02/08/2011                   CAMERON            TX   BROADCAST MEDIA

            FISHING BOAT CAPSIZED OVER THE LAGUNA MADRE WHEN A
            REPORTED WAVE TURNED THEM OVER. 4 PEOPLE ON BOARD.
            FISHERMAN SPENT THE NIGHT ON TOP OF CAPSIZED BOAT . NO
            INJURIES MINOR HYPOTHERMIA REPORTED. COAST BEGIN SEARCH
            AFTER 8 PM TUESDAY NIGHT...ANOTHER FISHERMAN FOUND THEM
            8AM WEDNESDAY MORNING.

&&

EVENT NUMBER BRO1100017

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:06 AM CSTGale WarningBRO3 hr
Feb 10, 3:06 AM CSTSmall Craft AdvisoryBRO12 hr
Feb 10, 3:06 AM CSTSmall Craft Advisory for WindsBRO9 hr
Feb 10, 3:35 AM CSTFreeze WarningBROCameron, Hidalgo, Starr, Willacy, Zapata29 hr
Feb 10, 3:35 AM CSTHard Freeze WarningBROBrooks, Jim Hogg, Kenedy, Zapata29 hr
Feb 10, 12:32 PM CSTWind Chill WarningBROBrooks, Jim Hogg, Kenedy5 hr

Nearby

Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.